Dr. Nicholson, First of all THANK YOU for the information on IMMED website and you and your colleague's research especially on mycoplasma infections!
To make a very long story short, our daughter contracted EBV in SOCAL a year and a half ago during a college internship. Drs initially thought it was valley fever due to the protracted, debilitating fatigue. Finally after almost 6 month an EBV test was done and confirmed positive. She's also had rashes on arms, back, upper chest on and off during this time some with little pustules that had hard cream-colored granular nodules inside when scrapped off (or "popped").
Armed with your reseach on mycoplasma coinfections. We finally convinced the rheumatologist to test for mycoplasma infections. They only ordered a test for M. Pneumonae (MP) and not M. Fermentans (MF) but the MP came back with a positive titer for recent MP infection. According to the research you and others have done, MF and MP frequently "cohabiitate" with one another. Based on that information, I was able to convinced our Internal MD to write a Rx for Doxy 100mg x2 day. After 1 month on doxy, a significant improvement in fatigue, energy, cognitive processes (the mental "fog" was lifting so-to-say). Now after 2 months she' s very much better but still not quite back to her pre-EBV status. Last week however, the doxy was making her nauseated and a sore throat and very upper stomach ache. She suspend for a few days until the sore throat and stomach ache clear. If I recall correctly, doxy should be continued for 6 months followed by a break of 2 weeks, then hit again for 6 more weeks to rid her system of MP (and/or MF). Will her break over the last 3 days create an issue of being able to pick up where she left off or can she still pick-up and continue on without considering it to be a restart?
I'm curious as to whether nano-silver (true colloidal) would also be effective on mycoplasma infections or if any research is being done in that arena? Thank you
In our recommendations for treatment of Mycoplasma infections we do recommend that the first 6 mo of therapy be without a break, but since theapy was suspended for a few days, I don't think that this will strongly affect the outcome. The instructions for changing antibiotics usually depend on a lack of progress in the treatment over several weeks.
Be sure to follow the additional recommendations on our website (diet, supplements, lipid replacement therapy, etc.)
Unfortunately, we have not found colloidal silver to be useful with systemic Mycoplasma infections (although they could be useful for superficial infections in say the oral cavity). The possible reason for this may be that these infections are intracellular and they reside deep inside cells where it is difficult to get penetration of particles like colloidal silver that tend to accumulate at extracellular not intracellular sites in tissues.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.